Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
MissNarNar

Terrible fatigue

So I've been getting the headaches like I got in the beginning again, they seem to be less painful when I drink LOTS of water. But right now I'm feeling really weird, almost like I'm drunk. My head doesn't even feel attached to my body, my nose is dry, my ears popped, I'm thirsty despite all of the water I'm drinking, and I feel fatigue like my blood sugar is low. Also, my eyes burn. I've just ordered a huge pizza pie and I'm hoping that food will make me feel at least a little bit better.

Today is day 34, by the way.

Has anyone had similar side effects?

Edited by MissNarNar

Share this post


Link to post
Share on other sites

Hard to say people have experinced diffrent things with accutane. Is your derm checking your sugar levels also??? Roche states it can affect sugar levels and some have developed diabetes. Not saying this is your problem, just noticed you mentioned you felt your sugar levels were low.

As for fatigue many have felt fatigue when taking Accutane....Headaches hard to say if it could be something more then just the need for water. Do you have any blurry vision, dizziness, feeling of pressure???

Personally, I believe you need to call your derm and regular doc if the derm isn't sure.

Edited by oli girl

Share this post


Link to post
Share on other sites
Hard to say people have experinced diffrent things with accutane. Is your derm checking your sugar levels also??? Roche states it can affect sugar levels and some have developed diabetes. Not saying this is your problem, just noticed you mentioned you felt your sugar levels were low.

As for fatigue many have felt fatigue when taking Accutane....Headaches hard to say if it could be something more then just the need for water. Do you have any blurry vision, dizziness, feeling of pressure???

Personally, I believe you need to call your derm and regular doc if the derm isn't sure.

Well I have a bit of hypoglycemia to begin with, and I discussed this with my derm before starting Accutane. I was scared last week when getting the blood work done because of all the side effects I have been going through, I was sure that something changed. Luckily everything was the same as it was the first time but when I told the PA that I still have headaches, she decided not to bump me up to 40 which was the original plan for my second month. She told me to watch my body, etc. It upset me a bit that she didn't increase the dose but at least she didn't stop me.

As for the fatigue and headaches..I drink SOOO much water so I don't know if I'm dehydrated. I don't have blurry vision or dizziness at all, but I do feel a little bit of pressure with the headaches. The thing is, I have had pressure headaches since before the Accutane as I am very prone, so I don't know if that makes a difference...like people who are prone will get them worse than people who are not? I have this feeling like my head is going to pop and its detached from my body. Hard to explain. I just had 3 slices of pizza and I feel a little bit better. I am pounding cups of water. Yesterday my boyfriend told me he thought I should stop because there hasn't been one day that I wasn't complaining about something :/

Share this post


Link to post
Share on other sites

by any chance did you just up your dosage? Usually when you up your dosage you experience some of the initial side effects again, and they go away in a few days (sometimes a week or two).

Share this post


Link to post
Share on other sites
by any chance did you just up your dosage? Usually when you up your dosage you experience some of the initial side effects again, and they go away in a few days (sometimes a week or two).

Nope, I was going to up it from 30 to 40 but since I was honest about my side effects the PA decided to keep me at 30 until they subside, if they ever do. I have just been feeling like crap lately altogether, and I'm wondering if I should take vitamins (excluding a) to help with things like being fatigue.

Share this post


Link to post
Share on other sites

I found that the fatigue really came and went on accutane. Usually what happened was every time I got my energy back I would get excited and want to do too much and wear myself right back out again.

You might want to check with your dr. to make sure you don't have the flu or something else. Me and everyone I know has been sick (in some cases very seriously) in the past few weeks.

Share this post


Link to post
Share on other sites
I really think you ought to check with your doc, especially as your current dose isn't very high. I'm definitely more prone to fatigue on Accutane, despite being on a low dose - I tired much more easily and the worst part is I sleep... A LOT. It's never gotten to the point where I start feeling physically strange, though. It could be a cause for worry. I asked my (incompetent) derm about the tiredness and he told me to drink more water; I'm not sure there are any real 'solutions' to the fatigue, apart from maybe taking a multivitamin and eating better.

My physician's assistant told me to drink more water too, I think that's the default solution to everything from her. And I sleep A LOT also, though I never feel rested. My headaches seem to be going away again which is good because I feel like they take even more energy out of me. I haven't really seen much improvement in my skin =(

Share this post


Link to post
Share on other sites

Please make sure you're not drinking anymore than 2 litres of water a day. Drinking too much water causes the cells in your brain to swell up (absorbing the water from the bloodstream) which can cause bad headaches like you appear to be experiencing. People have been known to die from this too as the brain cells eventually burst. So please make sure you're drinking moderate amounts of water.

If it's not that though then you need to see your dermatologist or talk to at least your GP. When I had bad headaches they panicked because it could be increased intercranial hypertension (translation: increased pressure in your brain) which is a very serious, although rare, side-effect.

Edited by Elliphannte

Share this post


Link to post
Share on other sites
Please make sure you're not drinking anymore than 2 litres of water a day. Drinking too much water causes the cells in your brain to swell up (absorbing the water from the bloodstream) which can cause bad headaches like you appear to be experiencing. People have been known to die from this too as the brain cells eventually burst. So please make sure you're drinking moderate amounts of water.

If it's not that though then you need to see your dermatologist or talk to at least your GP. When I had bad headaches they panicked because it could be increased intercranial hypertension (translation: increased pressure in your brain) which is a very serious, although rare, side-effect.

Yeah I have heard of water toxicity, so I don't overdo it. So what happened when they panicked? Did they take you off?

Share this post


Link to post
Share on other sites

Could it be your birth control? I had to try a few different kinds before accutane. I switched after the first month, my bc made me feel incredibly fatigued, almost like I had the flu, and moody. I'm glad I tried the bc in advance because I might have blamed that misery on the accutane and stopped taking it I felt so bad.

Share this post


Link to post
Share on other sites

Another possible culprit for headaches is dry eyes. Eye drops could be your new best friend if they help.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×